MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE STERILE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE STERILE; PISTON SYRINGE
Catalog Number 309572
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok¿ syringe experienced foreign matter.The following information was provided by the initial reporter: customer injected as normal.Extensive soreness after a prolonged period in the injection area.Unscrewed the needle from the hub to inspect- found brown foreign matter contaminant.Customer mentioned additional physical and neurological symptoms, but did not directly blame the injection.A visit to the hospital is scheduled.Has the sample and will send it in if provided labels.Add info received: 1st customer response could you kindly provide the address for us to create a return label? (b)(6).Could you provide the photo/video of the reported issue? please see photos.Where was the foreign matter (fm) located? it was located in the tip of the syringe and the needle plastic base.In the fluid path? the contaminant was in the fluid path.Is the fm able to be removed or is it embedded in the plastic / needle? the fm is able to be removed.What is the patient outcome? are there any adverse events/serious injuries? i am still experiencing pain and inflammation at and around the injection site.Was there any medical intervention involved to treat the symptoms? analgesics and reduced activity.Did the patient recovered from the symptoms? initial symptoms are getting better, however, i am now experiencing muscle spasms in the surrounding muscules.Was there a delay of, or change in, the course of treatment due to the event? yes.What type of procedure is being performed? testosterone intramuscular injection (right thigh).What was the medication/fluid in use at the time of the event? testosterone.
 
Additional Manufacturer Narrative
(b)(4) ¿ follow up mdr for device evaluation.It was reported there was a brown foreign matter contaminant.As a sample was not returned, a thorough sample evaluation could not be completed.To aid in the investigation, eight photos of a 3ml luer-lok syringe with a 22x1" needle from lot 1019402 was received for evaluation by our quality team.Two of the images show the syringe in an unsealed package next to a bag containing a label with the patient's information, with one of the images showing the top web graphics which includes all applicable product information.Three photos show an unknown reddish-brown spot inside the tip of the barrel.Two images show a reddish-brown spot at the tip area in the opened packaging blister.One photo shows a reddish-brown spot in the needle hub.A device history record review was completed for provided material number 309572, lot 1019402.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 1019402 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.The review also revealed all applicable housekeeping tasks were completed each shift through the entirety of the production run of this batch.Batch 1019402 is considered in compliance with our product specification requirements.Based on the investigation, the reported defect cannot be confirmed to have originated at the manufacturing plant.A physical sample is required for additional analysis, a more thorough evaluation and potential root cause determination.Therefore, no corrective action is required at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK¿ SYRINGE STERILE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17750003
Report Number1213809-2023-01008
Device Sequence Number17933428
Product Code FMF
UDI-Device Identifier30382903095729
UDI-Public(01)30382903095729
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Catalogue Number309572
Device Lot Number1019402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown